Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 181, NWS Shreveport, LA

October 11, 2001Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 11, 2001, 9:24 AM CDT for Caddo Parish, Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 11, 2001, 9:24 AM CDT (14:24 UTC)
Expired
Oct 11, 2001, 10:15 AM CDT
In force
51 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 9:50 AM CDTThunderstorm Wind 70 MShreveport, LAStrong and damaging winds whipped through parts of the city where dozens of homes suffered damage from fallen trees in the Western Hills neighborhood off Pines Rd. Trees were also downed across homes off Lakeshore Dr. A few trees were also reported downed in

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 8:50 AM CDT, 34 minutes earlier.

Area forecast discussion, Oct 11, 8:50 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 AM CDT THU OCT 11 2001

WILL UPDATE TEXAS ZONES TO INCLUDE TORNADO WATCH ACROSS EAST TEXAS
IN EFFECT THROUGH 100 PM CDT. ALSO POTENTIAL FOR HEAVY RAINFALL WILL
CONTINUE THROUGH THE MORNING ESPECIALLY ACROSS NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS WHERE FLOODING HAS ALREADY OCCURRED.

09

.SHV...NONE.

In the hours before

Local storm report, Oct 11, 5:50 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CDT THU OCT 11 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0200 AM    PLAIN DEALING             LA   FLOODING
10/11/01   BOSSIER                        WATER INTO HOUSE NORTH OF
                                          PLAIN DEALING. REPORTED BY
                                          LAW ENFORCEMENT.

0400 AM    JEFFERSON                 AR   FLOODING
10/11/01   COLUMBIA                       RAILROAD UNDERPASS UNDER
                                          WATER 1/2 MILE EAST OF
                                          COUNTY LINE ON HWY 82.
                                          18 WHEELER DAMAGED
                                          ATTEMPTING TO CROSS.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0500 AM    STAMPS                    AR   FLOODING
10/11/01   LAFAYETTE                      FULLER MILL ROAD CLOSED
                                          DUE TO WATER. REPORTED BY
                                          LAW ENFORCEMENT.
Special weather statement, Oct 11, 6:36 AM CDT, 2 hours 48 minutes before
ARZ061-070>072-LAZ002-TXZ112-111400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 AM CDT THU OCT 11 2001

OVERNIGHT FLOODING HAS RECEDED IN SOME AREAS...AND WILL
SLOWLY RECEDE IN OTHERS THIS MORNING. FLOODING HAS PRODUCED
TRAVELING HAZARDS ACROSS PORTIONS OF SOUTHWEST ARKANSAS...
WHERE LAW ENFORCEMENT REPORTS THAT WATER ON ROADWAYS HAS
CONTRIBUTED TO EARLY MORNING ACCIDENTS. MOTORISTS ARE URGED
TO REDUCE SPEED AND EXERCISE GREAT CAUTION THIS MORNING.
DO NOT DRIVE INTO WATERS OF UNKNOWN DEPTH...AND AVOID
ENTERING WATER THAT IS SWIFTLY FLOWING.

ADDITIONAL RAIN WILL LIKELY FALL AT TIMES...THIS MORNING AND
EARLY AFTERNOON...WHICH MAY AGGRAVATE FLOODING CONDITIONS.
BE PREPARED TO ACT QUICKLY IF FLOODING OCCURS...BY MOVING TO
HIGHER GROUND.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 7:28 PM CDTSevere Thunderstorm WarningSHVCass32 min
Oct 11, 3:07 AM CDTFlash Flood WarningSHVCass4 hr
Oct 11, 12:40 AM CDTFlash Flood WarningSHVBossier4 hr
Oct 11, 9:49 AM CDTSevere Thunderstorm WarningSHVBossier41 min
Oct 11, 10:25 AM CDTSevere Thunderstorm WarningSHVWebster50 min
Oct 11, 10:39 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne51 min
Oct 11, 11:21 AM CDTSevere Thunderstorm WarningSHVLincoln, Union39 min
Oct 11, 11:55 AM CDTSevere Thunderstorm WarningSHVOuachita50 min
Oct 11, 12:33 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle42 min
Oct 10, 7:48 PM CDTSevere Thunderstorm WarningSHVSevier42 min
Oct 10, 8:29 PM CDTSevere Thunderstorm WarningSHVMiller46 min
Oct 10, 8:42 PM CDTSevere Thunderstorm WarningSHVNevada48 min
Oct 10, 11:20 PM CDTFlash Flood WarningSHVColumbia4 hr
Oct 11, 1:00 AM CDTFlash Flood WarningSHVLafayette, Miller4 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.